U.S. doctors online nowAsk doctors free
Dallas, TX
A 30-year-old female asked:

My dr took me off pristiq and put me on prozac to help taper down, however, i've still had awful withdrawals- increased anxiety, paranoia, "brain zaps", amplified negative feelings, etc. is there a point i should be "concerned" enough to seek medical care

3 doctor answers6 doctors weighed in
Dr. Paul Pyles
Addiction Medicine 33 years experience
Talk to your doctor : You may need to restart the Pristiq (desvenlafaxine) and have a much slower taper off. Talk to your doctor about the symptoms you are experiencing.
Dr. Darrell Herrington
Family Medicine 34 years experience
Continue with doc. : You already have medical care, from someone who knows your case. If the current plan of care isn't going as expected, your doc will want to know about it and make modifications. Communication is important.
Dr. Alan Koenigsberg
Psychiatry 42 years experience
Talk to doctor: In my practice, with my patients, I have never taken a patient off Pristiq (desvenlafaxine) cold turkey. I always recommend tapering down gently, to avoid the withdrawal symptoms you describe. Talk to your treating physician about restarting the Pristiq (desvenlafaxine) and tapering.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated May 3, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.